Ask an expert
Question

14 Feb 2006

Side Effects after stopping Contraceptive Pill
Hi

I have been on Harmonet for 2 years but have stopped taking it in October 2005 due to the fact that I am TTC. I have gained weight since stopping this pill and have been very depressed lateley, wnating to cry for almost anything. Are tthses symptoms of my hormones regulating?? What are the other symptoms that occur after one stops taking a contraceptive pill? And How long will these symptoms last?

PS These cannot be symptoms of pregnancy as I jsut got my period 2 days ago.

Mushra

Answer 323 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The usual symptoms are irregular periods for a while and sometimes they are heavier and more painful. I am not sure that your depression is related to stopping the Pill. Most women complain of weight gain on the Pill not after stopping it.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19330 votes
Vote